The Galloping Response of a Two-Degree-of-Freedom System

[+] Author and Article Information
R. D. Blevins

General Atomic Co., San Diego, Calif.

W. D. Iwan

Department of Applied Mechanics, California Institute of Technology, Pasadena, Calif.

J. Appl. Mech 41(4), 1113-1118 (Dec 01, 1974) (6 pages) doi:10.1115/1.3423443 History: Received December 01, 1973; Revised April 01, 1974; Online July 12, 2010


The galloping response of a two-degree-of-freedom system is investigated using asymptotic techniques to generate approximate steady-state solutions. Simple closed-form analytic solutions and stability criteria are presented for the case where the two structural natural frequencies are harmonically separated. Examples of the nature of the galloping response of a particular section are presented for the case where the frequencies are harmonically separated as well as for the case where the two natural frequencies are near an integer multiple of each other. The results of the approximate analysis are compared with experimental and numerical results.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In